Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at Apr 8, 2011, 3:19 PM CDT for Barnes County, North Dakota. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 14, 2011, 4:14 PM CDT
- In force
- 6 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS63 KFGF 082019 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 319 PM CDT FRI APR 8 2011 ...CLAUSSEN SPRINGS DAM MONITORED FOR HIGH WATER... .CLAUSSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-112030- /O.NEW.KFGF.FF.A.0001.110408T2019Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 319 PM CDT FRI APR 8 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA... INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH TUESDAY AFTERNOON * CLAUSSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HOPKINS
13 follow-up statements
268 WGUS63 KFGF 090350 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1050 PM CDT FRI APR 8 2011 ...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-120400- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 1050 PM CDT FRI APR 8 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
511 WGUS63 KFGF 091825 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 125 PM CDT SAT APR 9 2011 ...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-121830- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 125 PM CDT SAT APR 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...BARNES. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HOPKINS
568 WGUS63 KFGF 100202 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 902 PM CDT SAT APR 9 2011 ...CLAUSEN SPRINGS DAM IS BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-121900- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 902 PM CDT SAT APR 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
750 WGUS63 KFGF 102114 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 414 PM CDT SUN APR 10 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-121900- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 414 PM CDT SUN APR 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
398 WGUS63 KFGF 110447 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1147 PM CDT SUN APR 10 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-121900- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 1147 PM CDT SUN APR 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS BEGIN TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
464 WGUS63 KFGF 112037 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 337 PM CDT MON APR 11 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-121900- /O.CON.KFGF.FF.A.0001.000000T0000Z-110412T1900Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 337 PM CDT MON APR 11 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES. * THROUGH TUESDAY AFTERNOON * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
393 WGUS63 KFGF 112339 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 639 PM CDT MON APR 11 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-142345- /O.EXT.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 639 PM CDT MON APR 11 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES. * THROUGH FRIDAY EVENING * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CS/BB
452 WGUS63 KFGF 122052 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 352 PM CDT TUE APR 12 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-152100- /O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 352 PM CDT TUE APR 12 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH FRIDAY EVENING * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
040 WGUS63 KFGF 130444 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1144 PM CDT TUE APR 12 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-160000- /O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 1144 PM CDT TUE APR 12 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME BARNES COUNTY. * THROUGH FRIDAY EVENING * CLAUSEN SPRINGS DAM...LOCATED ON SPRING CREEK UPSTREAM OF KATHRYN NORTH DAKOTA...IS BEING WATCHED CLOSELY AS HIGH FLOWS CONTINUE TO IMPACT THE RECENTLY REPAIRED STRUCTURE. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
207 WGUS63 KFGF 132107 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 407 PM CDT WED APR 13 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST TWO DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-160000- /O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 407 PM CDT WED APR 13 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH FRIDAY EVENING * THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST TWO DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
895 WGUS63 KFGF 140356 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1056 PM CDT WED APR 13 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST FEW DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-160000- /O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 1056 PM CDT WED APR 13 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...EXTREME SOUTHERN BARNES COUNTY. * THROUGH FRIDAY EVENING * THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST FEW DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CJS
327 WGUS63 KFGF 141436 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 936 AM CDT THU APR 14 2011 ...CLAUSEN SPRINGS DAM IS STILL BEING MONITORED FOR HIGH WATER... .THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST FEW DAYS. HOWEVER...THE DAM CONTINUES TO BE MONITORED. HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM...THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. NDZ038-160000- /O.CON.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 936 AM CDT THU APR 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREA...BARNES. * THROUGH FRIDAY EVENING * THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED IN THE PAST FEW DAYS. HOWEVER...THE DAM IS STILL BEING MONITORED. * HIGH WATER COULD AFFECT THE SPRING CREEK AREA FROM THE DAM... THROUGH KATHRYN...TO THE CONFLUENCE OF THE SHEYENNE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGERS
781 WGUS63 KFGF 142114 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 414 PM CDT THU APR 14 2011 ...THE THREAT AT CLAUSEN SPRINGS DAM HAS DIMINISHED... .THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED SUBSTANTIALLY. THE THREAT TO THE DAM HAS DIMINISHED FOR NOW. NDZ038-142215- /O.CAN.KFGF.FF.A.0001.000000T0000Z-110416T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 414 PM CDT THU APR 14 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. THE FLOW OF WATER INTO CLAUSEN SPRINGS DAM HAS DECREASED...AND THE THREAT TO THE DAM HAS DIMINISHED FOR NOW. $$ CS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Apr 8, 11:48 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 8, 11:48 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 AM CDT FRI APR 8 2011 .UPDATE... SFC LOW IN WEST CENTRAL NORTH DAKOTA WILL MOVE NORTHEAST JUST SOUTH OF MINOT AND THEN TO ABOUT LANGDON BY LATE TODAY. WARMER AIR MOVING NORTHWARD WILL OVERSPREAD MOST OF THE FCST AREA (EXCEPT FAR NORTHWEST) WITH 50S VERY COMMON. TEMPS ON THE OTHER SIDE OF BOUNDARY WILL STRUGGLE TO REACH 40F LANDGON-CANDO AREAS. MOST OF THE WARM ADVECTION RAIN SHOWERS HAVE EXITED THE FCST AREA BUT STILL EXPECT SOME ADDITIONAL SHOWERS TO MOVE INTO FAR NRN FCST AREA WITH LOW APPROACHING. DID REMOVE PRECIP FOR SOUTHEAST 2/3 OF FCST AREA TODAY-TONIGHT AS LITTLE FORCING THERE FOR PRECIP. && .PREV DISCUSSION... /ISSUED 255 AM CDT FRI APR 8 2011/ DISCUSSION...FORECAST CHALLENGE WILL CONTINUE TO BE RAIN CHANCES AND TEMPERATURES. MODELS REMAIN IN RELATIVELY CLOSE AGREEMENT THROUGH THE SHORT TERM WITH DIFFERENCES WITH QPF/SFC LOW TRACK CONTINUING FOR THE UPCOMING WEEKEND SYSTEM. BOUNDARY CURRENTLY ALONG A MBG/KMVX/INL LINE STILL FORECAST BY ALL MODELS TO GRADUALLY LIFT NORTH TODAY. CURRENT KMVX-88D TRENDS INDICATING RETURNS SOUTH OF BOUNDARY WEAKENING WITH A LITTLE BETTER ORGANIZATION ALONG AND NORTH OF BOUNDARY ACROSS SOUTHERN DVL BASIN NE TO FAR NW MN. OVERALL PCPN STILL SPOTTY WITH LIGHT AMOUNTS. TOUGH TO DISCERN INDIVIDUAL SHORT WAVES FROM WATER VAPOR HOWEVER WITH REGION IN SW MID LEVEL FLO AND MORE ORGANIZED PCPN ACROSS SW ND INTO EASTERN MT WILL MAINTAIN CURRENT POPS THROUGH TONIGHT. CURRENT SATELLITE IMAGERY WOULD INDICATE ANY SOLAR LIKELY CONFINED TO SE THIRD OF FA TODAY WHERE WARMEST TEMPERATURES WILL OCCUR. CLOUDS FARTHER NORTH WILL LIMIT TEMPERATURE RECOVERY TODAY BUT WILL STILL BE MILD ENOUGH TO CONTINUE TO EAT AWAY AT ANY RESIDUAL SNOW PACK AND MAINTAIN RUNOFF. FRONTAL BOUNDARY LOSES DEFINITION SATURDAY AND AND MODELS LESS ORGANIZED WITH ANY PCPN SO KEEP LOW END POPS IN PLACE. CLOUDS WILL BE A BIG PLAYER FOR TEMPERATURES HOWEVER WITH SOME WARMING OF THE COLUMN ESPECIALLY ACROSS THE SOUTH MILD TEMPERATURES WILL CONTINUE. MAIN UPPER TROUGH SHIFTS EAST ACROSS ROCKIES INTO THE PLAINS SATURDAY NIGHT INTO SUNDAY. MODELS CONTINUE TO DIFFER ON SURFACE LOW POSITION AND TRACK OF MORE SIGNIFICANT PCPN. LATEST ECMWF LOOKING RATHER DISTURBING FOR QPF AMOUNTS WITH ITS FARTHER NORTH/WESTWARD TRACK. AFTER COORDINATION WITH NATIONAL QPF CENTER WILL CONTINUE PREVIOUS TRENDS OF INCREASING POPS/QPF WESTWARD AND FOLLOW THEIR LEAD WITH QPF. AVIATION... OVERALL EXPECTING GENERAL VFR CONDITIONS WITH PCPN ORGANIZING ACROSS NW HALF OF FA EARLY LIFTING NORTHWARDS TOWARDS CANADIAN BORDER LATER TODAY. CANNOT RULE OUT MVFR CIGS IN STEADIER RAINFALL. HYDROLOGY... RIVER WARNINGS FOR MINOR...MODERATE...AND MAJOR FLOODING WILL CONTINUE FOR THE RED RIVER AND ITS TRIBUTARIES FOR THE FORESEEABLE FUTURE AS THE SNOWMELT CONTINUES. TEMPERATURES WILL RISE WELL INTO THE 50S OVER THE NEXT TWO DAYS...ACCELERATING THE SNOWMELT WHILE MAINTAINING OVERLAND FLOODING ACROSS PORTIONS OF THE SOUTHERN RED RIVER VALLEY. ADDITIONALLY...A POTENTIALLY SIGNIFICANT RAIN EVENT IS POSSIBLE THIS WEEKEND. WHILE THERE IS STILL A LOT OF UNCERTAINTY IN WHERE THE RAIN WILL FALL...THIS COULD POTENTIALLY PUSH RIVER LEVELS EVEN HIGHER...AS CURRENT RIVER FORECASTS ONLY INCLUDE THE NEXT 24 HOURS WORTH OF PRECIPITATION. OTHERWISE...THE FAR SOUTHERN BASIN IS SHOWING DECREASING FLOWS AT POINTS SOUTH OF ABERCROMBIE ON THE WILD RICE RIVER AND ENLOE ON THE RED RIVER. THIS INDICATES THAT THE PRIMARY CREST WAVES ALONG THE TWO RIVERS IS NOW HEADED INTO FARGO. THE CURRENT RATE OF MOVEMENT SUGGESTS THAT THE PRIMARY CREST COULD REACH FARGO ON SUNDAY...POSSIBLY AHEAD OF THE RUNOFF OF ANY HEAVIER RAIN EXPECTED FROM SATURDAY AND SUNDAY. THUS...THE PROJECTED CREST RANGE FOR FARGO HAS BEEN NARROWED...AND IS NOW FROM 39 TO 40 FEET. HEAVY RAINFALL...WHICH MAY OCCUR AT THE TIME OF THE CREST...WILL LIKELY MAINTAIN HIGH WATER STAGES FOR A LONGER PERIOD OF TIME. THE WARMER TEMPERATURES WILL ALLOW AREAS THAT ARE NOT YET EXPERIENCING RUNOFF TO SEE THE PROCESS BEGIN...AND ACCELERATE THE THE RUNOFF WHERE IT IS ONGOING. THE RUN OFF SHOULD BEGIN IN EARNEST IN THE PARK...FOREST AND PEMBINA BASINS. THE POTENTIAL FOR ICE JAMMING WILL CONTINUE THE NEXT SEVERAL DAYS...ESPECIALLY ALONG THE MAPLE RIVER...WHICH IS INDICATING SEVERAL AREAS OF ICE JAMMING SUCH AS MAPLETON. AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTHERN RED RIVER VALLEY GENERALLY SOUTH OF THE I-94 / U.S. 10 CORRIDOR. OVERLAND FLOODING PERSISTS AS THE SNOW CONTINUES TO MELT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/VOELKER
Hazardous weather outlook, Apr 8, 6:39 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT FRI APR 8 2011 MNZ001>003-013>017-022>024-027>032-040-NDZ027>030-038-039-049-052- 053-091145- WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 639 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. AN AREA OF LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS TO THE GREAT LAKES HAS THE POTENTIAL TO BRING SIGNIFICANT RAINFALL TO THE REGION FROM SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM COULD PRODUCE FROM ONE HALF TO AN INCH OR MORE OF RAIN TO PARTS OF THE REGION. EXACT LOCATIONS WHICH WILL RECEIVE THE HEAVY RAIN REMAIN UNSURE AT THIS TIME. RIVER INTERESTS SHOULD MONITOR UPCOMING FORECASTS CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ004>009-NDZ006>008-014>016-024-026-054-091145- KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-WESTERN WALSH- 639 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. SCATTERED SHOWERS WILL CONTINUE TODAY WITH RAIN AMOUNTS RANGING FROM A TENTH TO A QUARTER INCH. CHANCES FOR LIGHT RAIN WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. AN AREA OF LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS TO THE GREAT LAKES HAS THE POTENTIAL TO BRING SIGNIFICANT RAINFALL TO THE REGION FROM SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM COULD PRODUCE FROM ONE HALF TO AN INCH OR MORE OF RAIN TO PARTS OF THE REGION. EXACT LOCATIONS WHICH WILL RECEIVE THE HEAVY RAIN REMAIN UNSURE AT THIS TIME. RIVER INTERESTS SHOULD MONITOR UPCOMING FORECASTS CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:51 AM CDT | Areal Flood Warning | FGF | Grand Forks, Traill, Walsh | 5 days |
| Apr 8, 1:49 PM CDT | River Flood Warning | FGF | Cavalier, Pembina | 24 days |
| Apr 8, 1:49 PM CDT | River Flood Warning | FGF | Pembina | 31 days |
Nearby
Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.